Alert archive / New York / River Flood Warnings in 2008

River Flood Warning 21, NWS Albany, NY

March 5, 2008Ulster County, New York

NWS Albany, NY issued this river flood warning at Mar 5, 2008, 8:47 AM EST for Ulster County, New York. It took effect at Mar 5, 2008, 11:00 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2008, 8:47 AM EST (13:47 UTC)
In effect from
Mar 5, 2008, 11:00 AM EST
Expired
Mar 6, 2008, 5:53 AM EST
In force
19 hr
Issued by
NWS Albany, NY
Flood severity
Minor

County Ulster County, NY

The radar

The Albany radar (KENX), 79 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Esopus Creek at Mount Marion (MRNN6). The gauge peaked at 20.62 ft at Mar 5, 2008, 3:00 PM EST.

actionminormoderate152003/0503/0603/07
Action stage
18 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01364500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KALY 051347
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
847 AM EST WED MAR 05 2008

NYC111-060147-
/O.NEW.KALY.FL.W.0021.080305T1600Z-000000T0000Z/
/MRNN6.1.ER.080305T1600Z.080306T2300Z.000000T0000Z.NO/
847 AM EST WED MAR 05 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ESOPUS CREEK AT MOUNT MARION.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 8 AM WEDNESDAY THE STAGE WAS...19.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 11 AM
  WEDNESDAY AND CONTINUE TO RISE TO NEAR 21.3 FEET BY 6 PM THURSDAY.
* IMPACT...AT 20 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS

&& 
 
                  FLD   OBSERVED              FORECAST
                                     1 PM  7 PM  1 AM  7 AM  1 PM
LOCATION        STG   STG DAY  TIME   WED   WED   THU   THU   THU

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   19.3 WED 08 AM  20.3  20.5  20.3  20.8  21.2

$$
2 follow-up statements
000 
WGUS81 KALY 052340
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
640 PM EST WED MAR 05 2008

NYC111-061140-
/O.EXT.KALY.FL.W.0021.000000T0000Z-080307T0900Z/
/MRNN6.1.ER.080305T1510Z.080305T2030Z.080307T0300Z.NO/
640 PM EST WED MAR 05 2008

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT... 
 
THE FLOOD WARNING CONTINUES FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL LATE THURSDAY NIGHT. 
* AT 5 PM WEDNESDAY THE STAGE WAS 20.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20 FEET. 
* THE RIVER LEVEL IS FORECAST TO FLUCTUATE JUST ABOVE FLOOD STAGE 
  UNTIL AFTER 10 PM THURSDAY.
* IMPACT...AT 20 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      7 PM  1 AM  7 AM  1 PM  7 PM
LOCATION         STG   STG DAY TIME   WED   THU   THU   THU   THU

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   20.5 WED 05 PM  20.4  20.0  20.1  20.5  19.7

$$
000 
WGUS81 KALY 061053
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
553 AM EST THU MAR 06 2008

NYC111-061123-
/O.CAN.KALY.FL.W.0021.000000T0000Z-080307T0900Z/
/MRNN6.1.ER.080305T1510Z.080305T2030Z.080306T0225Z.NO/
553 AM EST THU MAR 06 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* AT 5 AM THURSDAY THE STAGE WAS 19.3 FEET. 
* FLOOD STAGE IS 20 FEET. 
* IMPACT...AT 20 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      7 AM  1 PM  7 PM  1 AM  7 AM
LOCATION         STG   STG DAY TIME   THU   THU   THU   FRI   FRI

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   19.3 THU 05 AM  19.3  19.6  19.8  19.6  19.1

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Mar 5, 6:47 AM EST, 2 hours earlier.

Area forecast discussion, Mar 5, 6:47 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
647 AM EST WED MAR 5 2008

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST INTO NORTHERN NEW
ENGLAND TODAY. RAIN...HEAVY AT TIMES...ALONG WITH A FEW
THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH MIDDAY. ACROSS
THE ADIRONDACKS AND SOUTHERN VERMONT...FREEZING RAIN WILL LINGER
THIS MORNING. PRECIPITATION WILL TAPER OFF THIS AFTERNOON. A WEAK
HIGH PRESSURE RIDGE WILL BUILD EAST FROM THE GREAT LAKES TONIGHT
THROUGH THURSDAY...BEFORE ANOTHER STORM SYSTEM THREATENS THE REGION
FOR FRIDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 0930Z/WED...WIDESPREAD MODERATE TO HVY RAIN CONTINUES TO
AFFECT MUCH OF THE FORECAST AREA. WITH SOME TEMPS HOVERING NEAR
FREEZING ACROSS THE NORTH COUNTRY AND HIGHER ELEVATIONS OF SOUTHERN
VT...POCKETS OF FREEZING RAIN ALSO PERSIST. AS SUCH...WILL HOLD ONTO
CURRENT WINTER STORM WARNING FOR THESE AREAS...UNTIL TEMPS RISE A
FEW MORE DEGREES. THERE ARE MANY AREAS THAT HAVE RISEN TO OR ABOVE
FREEZING...ESPECIALLY ACROSS BENNINGTON CO IN VT...ALONG WITH MUCH
OF WASHINGTON CO...AND PORTIONS OF NORTHERN AND CENTRAL HERKIMER
CO...WHILE FOR SEVERAL OTHER AREAS...PARTICULARLY AT ELEVATIONS
ABOVE 1000 FT...TEMPS REMAIN AT OR EVEN A SHADE BELOW
FREEZING...HENCE THE LINGERING THREAT FOR FREEZING RAIN. THIS THREAT
SHOULD DIMINISH BY MID MORNING.

OTHERWISE...MAIN STORY CONTINUES TO BE HEAVY RAIN...WHICH COMBINED
WITH SIGNIFICANT SNOWMELT AND FROZEN GROUND...LEADS TO FLOODING
THREAT ACROSS MUCH OF THE REGION...AND THEREFORE FLOOD WATCH WILL
ALSO CONTINUE. SOME EMBEDDED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS
SOUTHERN REGIONS THIS MORNING...AND POSSIBLY INTO THE CAPITAL REGION
AND SOUTHERN VT LATER THIS MORNING INTO THE MID DAY HOURS...AS MID
LEVEL COLD POOL MOVES ACROSS. SHOULD TSTMS OCCUR...GUSTY WINDS...AND
EVEN SOME SMALL HAIL ARE POSSIBLE.

STRONG E/SE WINDS ARE AFFLICTING HIGHER ELEVATIONS OF SOUTHERN VT
INTO THE CENTRAL/NORTHERN TACONICS...WITH SOME GUSTS ALREADY
APPROACHING 40 KT. WITH STRONGEST WINDS EXPECTED TO OCCUR IN THIS
REGION OVER THE NEXT FEW HOURS...HAVE RAISED A WIND ADVISORY FOR
THIS REGION...WITH MAIN EMPHASIS ACROSS THE HIGHER TERRAIN.

FOR THIS AFTERNOON...EXPECT WINDS TO SHIFT INTO THE WSW TO W...AND
BECOME QUITE GUSTY...POSSIBLY REACHING 30-40 MPH AT TIMES. SNOW
SHOWERS WILL PERSIST ACROSS PORTIONS OF THE ADIRONDACKS...ESP ACROSS
NORTHERN HERKIMER CO/NW HAMILTON CO...WHERE A FEW INCHES ARE
POSSIBLE...AIDED BY STRONG OROGRAPHIC LIFT WITH STRONG WEST WINDS.

AS FOR TODAY/S TEMPS...EXPECT THEM TO SPIKE UPWARD BETWEEN
15Z-17Z...ESP AS WINDS SHIFT INTO THE SW/W...AND LOCAL DOWNSLOPING
EFFECTS ENHANCE WARMING. HAVE INDICATED MAXES OF 45-50 FROM THE
CAPITAL REGION SOUTH FOR THIS REASON...WITH MUCH COLDER
MAXES...MAINLY BETWEEN 35-40 FURTHER N. TEMPS WILL THEN FALL BACK
THROUGH THE 30S THIS AFTERNOON...AND EVEN SOME 20S ACROSS THE
ADIRONDACKS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...LINGERING SNOW SHOWERS POSSIBLE ACROSS THE NORTH COUNTRY
THROUGH MIDNIGHT...OTHERWISE GENERALLY PARTLY CLOUDY. HAVE GENERALLY
SIDED WITH WARMER FWC MOS NUMBERS...WITH THE THINKING THAT SOME
CLOUDS AND WIND WILL LINGER INTO THE OVERNIGHT HOURS.
HOWEVER...SHOULD CLOUDS/WIND DIMINISH...COLDER MINS ARE POSSIBLE.

THU...AS WEAK RIDGE MOVES E...WILL INDICATE FAIR
CONDITIONS...ALTHOUGH SOME CLOUDS MAY PERSIST ACROSS CENTRAL AND
NORTHERN AREAS THROUGH THE MORNING. AS FOR MAXES...GENERALLY
INDICATED BLEND OF MAV/MET MOS.

THU NT...A FEW 21Z/04 SREF MEMBERS HINT AT LIGHT PRECIP DEVELOPING
ACROSS FAR WESTERN AREAS TOWARD FRI MORNING...IN RESPONSE TO WEAK
FRONTOGENETICAL FORCING AHEAD OF AMPLIFYING TROUGH. THUS...HAVE
INDICATE SLIGHT CHC TO LOW CHC POPS...HIGHEST TO THE W...WITH P-TYPE
AS SNOW.

FRI...ABUNDANT UNCERTAINTY LINGERS INTO EVOLUTION OF NEXT STORM
SYSTEM...BUT SEVERAL MODELS DEPICT AT LEAST SOME POTENTIAL FOR
PRECIP DURING FRI...MAINLY DUE TO SOME MID LEVEL ISENTROPIC LIFT AND
FRONTOGENETICAL FORCING...WITH BEST CHC ACROSS WESTERN AREAS.
BOUNDARY LAYER TEMPS MAY BE WARM ENOUGH...ESP ACROSS VALLEY AND SE
AREAS...FOR RAIN/SNOW MIX. THUS...HAVE KEPT CHC POPS FOR
RAIN/SNOW...WITH MORE RAIN IN VALLEY AND SE AREAS...AND MAINLY SNOW
ACROSS N AND W AREAS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PLENTY OF DISCUSSION CONCERNING THE UPCOMING STORM FRI-SAT WITH
GLOBAL MODELS CONTINUING WITH SIGNIFICANT DIFFERENCES WITH SURFACE
TRACK AND THERMAL PROFILES.  THE GFS POINTS TOWARD A SIGNIFICANT
SNOW EVENT WHILE THE ECMWF/CANADIAN/UKMET ARE JUST AS STRONG BUT
WARMER...AND THIS IS THE WAY THE FORECAST WILL LEAN TOWARD THIS
MORNING.  PERTAINING TO THE PREVIOUS DISCUSSIONS...FOLLOWING THE
PVU1.5 TRACE...STILL FAVORS A FURTHER WEST TRACK AS SUGGESTED BY THE
ECMWF.  THE GFS APPEARS TO SUFFER FROM A HEALTHY CONVECTIVE FEEDBACK
IN THE NORTHERN GULF WHICH HAS IMPLICATIONS AT THE SURFACE...HENCE
THE FURTHER EAST TRACK.  THE ECMWF APPEARS TO RESOLVE THE CONVECTIVE
ELEMENTS BETTER AND REMAINS RATHER CONSISTENT WITH A MORE INLAND
TRACK.  THEREFORE WILL INCLUDE A WINTRY MIXTURE THROUGH THIS STORM
PERIOD AND FAVOR THE WARMER SIDE OF THE GUIDANCE ENVELOPE WITH
RESPECT TO TEMPERATURES.  LASTLY...THIS WOULD FOLLOW THE TREND OF
THE PREVIOUS STORM TRACKS...WE SHALL SEE IF THIS INDEED HOLD TRUE.
INTEND TO HIGHLIGHT THIS WITHIN THE HWO THIS MORNING.

THERE SEEMS TO BE A FAIRLY GOOD CONSENSUS THAT ANOTHER CLIPPER
SYSTEM WILL APPROACH LATE NEXT TUESDAY WITH ANOTHER SHOT OF
ACCUMULATING WINTRY WEATHER.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
TEMPERATURES HAVE CLIMBED ABOVE FREEZING AND NO MENTION OF FZRA IN
THIS MORNINGS TAF. THE BACK EDGE OF THE RAIN AND EMBEDDED
CONVECTION WAS QUICKLY ADVANCING NORTH ACROSS SOUTHERN NY. WILL
CONTINUE TO FORECAST SOME THUNDER FOR ALB-POU WITH THE PASSAGE OF
THIS LINE OF SHOWERS. HOWEVER...UPPER LEVEL COLD POOL ACROSS
CENTRAL PA IS EXPECTED TO LIFT NORTHEAST AND COULD SEE ADDITIONAL
THUNDER AND WILL PLACE A TEMPO GROUP FOR THIS MORNING BETWEEN
14-18Z FOR ALB- POU. THIS STORM LIFTS NORTH AND WINDS WILL
INCREASE FROM THE WEST. COULD SEE GUSTS TOWARD 30KTS FROM THE
WEST-SOUTHWEST DIRECTION.

A GENERAL IMPROVEMENT FROM IFR TO MVFR THROUGH THE DAY
TODAY...THEN ON VFR TONIGHT WITH POCKETS OF MVFR CIGS.

THU...VFR...NO SIG WX.
FRI...MVFR/IFR...CHC RAIN/SNOW/FZRA.
SAT...MVFR...CHC SHSN.
SUN...VFR...NO SIG WX.

&&

.HYDROLOGY...
SEVERAL FLOOD WARNINGS REMAIN IN EFFECT FOR SOUTHERN
VERMONT...BERKSHIRE COUNTY MASSACHUSETTS...LITCHFIELD COUNTY
CONNECTICUT AND PARTS OF EASTERN NEW YORK. PLEASE SEE FLOOD
WARNING AND STATEMENT PRODUCTS FOR FURTHER DETAILS.

HEAVY RAINFALL WILL COMBINE WITH SNOW MELT TO PRODUCE FLOODING
ACROSS THE WATCH AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
EXPECTED THROUGH NOON. THE HEAVIEST RAIN IS EXPECTED INTO EARLY
WEDNESDAY MORNING ALONG WITH THE CHANCE OF THUNDER.

RIVER FLOODING WILL BE POSSIBLE ANYWHERE IN THE WATCH AREA. IN
ADDITION...SOME RIVER ICE REMAINS IN SOUTHERN VERMONT...WHICH MAY
CAUSE LOCALIZED ICE JAM FLOODING. AREAS WITH FROZEN GROUND MAY
EXPERIENCE SOME FLASH FLOODING. URBAN AND SMALL STREAM FLOODING IS
ALSO POSSIBLE...ESPECIALLY WHERE STORM DRAINS ARE CLOGGED BY
SNOW/ICE OR DEBRIS.

NEXT STORM FOR FRI-SAT MAY PRODUCE ANOTHER INCH OF LIQUID OVER
SOUTHEAST PART OF FORECAST AREA. THIS MAY CAUSE MORE FLOODING IN THE
ESOPUS...RONDOUT...WAPPINGERS...HOUSATONIC AND TRIBUTARY BASINS.
WILL HIGHLIGHT THE POTENTIAL WITHIN THE HWO THIS MORNING.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR NYZ054-061-084.
     WINTER STORM WARNING UNTIL 11 AM EST THIS MORNING FOR NYZ032-
     033-038>043-047-082>084.
MA...WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR VTZ013.
     WINTER STORM WARNING UNTIL 11 AM EST THIS MORNING FOR
     VTZ013>015.

&&

AVIATION...BGM

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Mar 5, 6:05 AM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
605 AM EST WED MAR 5 2008

NYZ039>043-047-082-083-061200-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-NORTHERN FULTON-SOUTHEAST WARREN-
605 AM EST WED MAR 5 2008

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SCHOHARIE VALLEY...THE
MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STRONG STORM SYSTEM MAY BRING SIGNIFICANT WINTRY
PRECIPITATION OR HEAVY RAINFALL TO THE REGION LATE FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY FREEZING RAIN...SNOW OR SLEET
ACCUMULATIONS OF 2 INCHES OR GREATER...AS WELL AS EXCESSIVE
RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE.

MAZ001-025-NYZ054-061-061200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-
605 AM EST WED MAR 5 2008

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BERKSHIRES AND THE
CENTRAL AND NORTHERN TACONICS.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS THROUGH EARLY THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER STRONG STORM SYSTEM MAY BRING SIGNIFICANT WINTRY
PRECIPITATION OR HEAVY RAINFALL TO THE REGION LATE FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY EXCESSIVE RAINFALL OR FLOODING TO THE
NATIONAL WEATHER SERVICE.

VTZ014-015-061200-
WESTERN WINDHAM-EASTERN WINDHAM-
605 AM EST WED MAR 5 2008

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER STRONG STORM SYSTEM MAY BRING SIGNIFICANT WINTRY
PRECIPITATION OR HEAVY RAINFALL TO THE REGION LATE FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY FREEZING RAIN...SNOW OR SLEET
ACCUMULATIONS OF 2 INCHES OR GREATER...AS WELL AS EXCESSIVE
RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE.

NYZ084-VTZ013-061200-
SOUTHERN WASHINGTON-BENNINGTON-
605 AM EST WED MAR 5 2008

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WASHINGTON COUNTY
AND BENNINGTON COUNTY.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER STORM WARNING.

THERE IS A CHANCE FOR NON SEVERE THUNDERSTORMS THROUGH EARLY THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER STRONG STORM SYSTEM MAY BRING SIGNIFICANT WINTRY
PRECIPITATION OR HEAVY RAINFALL TO THE REGION LATE FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY FREEZING RAIN...SNOW OR SLEET
ACCUMULATIONS OF 2 INCHES OR GREATER...AS WELL AS EXCESSIVE
RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE.

CTZ001-013-NYZ048>053-058>060-063>066-061200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
605 AM EST WED MAR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LITCHFIELD HILLS...THE
CAPITAL REGION...MID HUDSON VALLEY...AND EASTERN CATSKILLS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WITH HEAVY RAINFALL
THROUGH EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STRONG STORM SYSTEM MAY BRING SIGNIFICANT WINTRY
PRECIPITATION OR HEAVY RAINFALL TO THE REGION LATE FRIDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT EXCESSIVE RAINFALL OR FLOODING TO THE
NATIONAL WEATHER SERVICE.

NYZ032-033-038-061200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
605 AM EST WED MAR 5 2008

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON AND HERKIMER
COUNTIES OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER STRONG STORM SYSTEM MAY BRING SIGNIFICANT WINTRY
PRECIPITATION TO THE AREA LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY FREEZING RAIN...SNOW OR SLEET
ACCUMULATIONS OF 2 INCHES OR GREATER TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Local storm report, Mar 5, 7:25 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
725 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     ICE STORM        COLUMBIA CENTER         42.93N 75.04W
03/05/2008                   HERKIMER           NY   TRAINED SPOTTER

            LIMBS AND WIRES DOWN.

&&

FRUGIS
Local storm report, Mar 5, 7:42 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
742 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            ALBANY                  42.66N 73.78W
03/05/2008                   ALBANY             NY   EMERGENCY MNGR

            CENTRAL AVE AT THE ALBANY CITY LINE UNDER WATER WITH BOTH
            LANES CLOSED.

&&

JPV
Local storm report, Mar 5, 7:48 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
748 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     FLOOD            LOUDONVILLE             42.71N 73.77W
03/05/2008                   ALBANY             NY   EMERGENCY MNGR

            SOUTHBOUND LANE OF OSBORNE RD UNDER WATER AND CLOSED.

&&

JPV
Local storm report, Mar 5, 8:13 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
813 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     ICE STORM        DRESDEN CENTER          43.63N 73.45W
03/05/2008                   WASHINGTON         NY   LAW ENFORCEMENT

            ROUTE 22 CLOSED DUE TO WIRES DOWN

&&

FRUGIS
Local storm report, Mar 5, 8:24 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
824 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            ROXBURY                 41.56N 73.31W
03/05/2008                   LITCHFIELD         CT   UTILITY COMPANY

            MULTIPLE ROADS CLOSED DUE TO FLOODING.

&&

JPV
Local storm report, Mar 5, 8:34 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
834 AM EST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            PLEASANT VALLEY         41.75N 73.82W
03/05/2008                   DUTCHESS           NY   TRAINED SPOTTER

            WAPPINGERS CREEK OUT OF ITS BANKS AND FLOODING NEARBY
            AREAS.

&&

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:29 AM ESTWind AdvisoryALYColumbia, Rensselaer, Washington7 hr
Mar 5, 4:28 AM ESTRiver Flood WarningALYUlster12 hr
Mar 5, 12:55 PM ESTRiver Flood WarningALYSchoharie9 hr
Mar 5, 1:00 PM ESTRiver Flood WarningALYUlster6 hr
Mar 5, 1:21 PM ESTRiver Flood WarningALYMontgomery, Schenectady, Schoharie20 hr
Mar 5, 5:24 PM ESTRiver Flood WarningALYDutchess13 hr

Nearby

River Flood Warnings in New York, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.